Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Tooth staining due to medications

Yes please help me! My two front teeth are yellow and I don t know why. It s beginning to make me self conscious about smiling. I don t smoke tobacco but I did only recently start taking the antibiotic drug, tetracycline . I know the medication has a side effect of staining the teeth but I haven t been taking it long and my teeth were already color. PLEASE HELP!
Asked On : Mon, 9 Apr 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Thanks for your question.

Dont worry it will be alright.The yellowish discolouration of your teeth are most probably after tetracycline treatment.Though i will also like to rule out other causes of yellowish teeth staining as well.

Answer me few questions:

Are you on any other medications?
Do you have trauma to your teeths?
Do you have Jaundice?

If your answer to above questions is no then you can go for treatment of tetracycline induced staining of teeths by following modalities:

1) Tooth whitening only

2) Composite bonding (full or partial) over discoloured areas

3) Combination treatment starting with tooth whitening and continuing to direct veneers.

4) Laminate veneers (with or without prior tooth whitening)

5) Full coverage restorations.

Consult your Dentist for these treatment options.

Wish you a healthy life.

Best wishes.

Answered: Fri, 22 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor